Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 209, NWS Charleston, SC

June 25, 2008Bulloch County, Candler County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2008, 6:45 PM EDT for Bulloch County, Candler County, Evans County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 6:45 PM EDT (22:45 UTC)
Expired
Jun 25, 2008, 7:30 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:55 PM EDTHAIL 0.753 Nne Pulaski, GAPUBLIC REPORTED PENNY SIZE HAIL. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 252245
SVRCHS
GAC031-043-109-252330-
/O.NEW.KCHS.SV.W.0209.080625T2245Z-080625T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EASTERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PULASKI...OR ABOUT 7 MILES EAST OF METTER...MOVING NORTHEAST AT 10
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PULASKI...METTER...
  REGISTER...
  HOPEULIKIT...STATESBORO...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211
TIME...MOT...LOC 2245Z 224DEG 9KT 3239 8194

$$
2 follow-up statements
000 
WWUS52 KCHS 252316
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT WED JUN 25 2008

GAC031-043-109-252330-
/O.CON.KCHS.SV.W.0209.000000T0000Z-080625T2330Z/
EVANS GA-CANDLER GA-BULLOCH GA-
715 PM EDT WED JUN 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN BULLOCH...EASTERN CANDLER AND NORTHWESTERN EVANS
COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EXCELSIOR...OR ABOUT 8 MILES SOUTHEAST OF METTER...
MOVING NORTH AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GEORGIA
SOUTHERN...HOPEULIKIT...METTER...PORTAL...PULASKI...REGISTER AND
STATESBORO.

THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211
TIME...MOT...LOC 2315Z 199DEG 9KT 3232 8195

$$
000 
WWUS52 KCHS 252330
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED JUN 25 2008

GAC031-043-109-252339-
/O.EXP.KCHS.SV.W.0209.000000T0000Z-080625T2330Z/
EVANS GA-CANDLER GA-BULLOCH GA-
729 PM EDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BULLOCH...EASTERN
CANDLER AND NORTHWESTERN EVANS COUNTIES WILL EXPIRE AT 730 PM EDT...

AT 729 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211
TIME...MOT...LOC 2329Z 199DEG 9KT 3235 8194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 25, 3:45 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED JUN 25 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WHILE A TROUGH
OF LOW PRESSURE DEVELOPS OVER THE CAROLINAS. SURFACE TROUGH WILL REMAIN
NEAR OR NORTHWEST OF THE AREA THROUGH SUNDAY...WITH ATLANTIC SURFACE
RIDGE SHIFTING TO THE SOUTHEAST. A COOL FRONT LOOKS TO APPROACH EARLY
NEXT WEEK...AND WILL STALL OVER OR NEAR THE REGION THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHORTWAVE ACTIVITY CONTINUES TO PUSH INTO SOUTHERN GEORGIA THIS
AFTERNOON...DESPITE FAIRLY STRONG RIDGING ALOFT. AT THE
SURFACE....THE SEABREEZE HAS BEEN ABLE TO DEVELOP MUCH EARLIER
THAN YESTERDAY...A RESULT OF LIGHTER OFFSHORE FLOW AT LOW LEVELS AND
A MORE SOUTHWEST DIRECTIONAL COMPONENT. SCATTERED THUNDERSTORMS
HAVE INITIATED ALONG THE SEABREEZE IN SOUTHEAST SOUTH CAROLINA AND
WITHIN MORE UNSTABLE AIR ACROSS SOUTHEAST GEORGIA. INSTABILITY IS
QUITE IMPRESSIVE THIS AFTERNOON...WITH 18Z CHS SOUNDING INDICATING
CAPE VALUES UP TO 3800 J/KG. THUS...ISOLATED THUNDERSTORMS DO HAVE
THE POTENTIAL TO REACH SEVERE LEVELS IF ABLE TO BREAK THROUGH A
PERSISTENT CAP ALSO SEEN IN THE 18Z SOUNDING. MAIN THREAT WILL BE
DAMAGING WIND AND HAIL.

WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. CONVECTION SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. LOW
TEMPERATURES WILL DROP TO AROUND 70 DEGREES INLAND TO THE UPPER
70S ALONG THE COAST. PERSISTENT UPPER LEVEL ENERGY TO THE SOUTH
COULD KEEP A FEW TO SCATTERED MID LEVEL CLOUDS ACROSS SOUTHEAST
GEORGIA COUNTIES OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
WEAK SHORTWAVE ENERGY WILL CONTINUE TO ROUND THE WESTERN PERIPHERY
OF THE UPPER LEVEL RIDGE ON THURSDAY...AS THE CENTER OF HIGH
PRESSURE ALOFT SLIPS FURTHER SOUTHEAST. A SURFACE TROUGH WILL
DEVELOP FROM THE MID ATLANTIC STATES SOUTHWARD INTO GEORGIA...PUSHING
THE ATLANTIC SURFACE HIGH FURTHER AWAY FROM THE COAST. BOTH GFS
AND NAM INDICATE INCREASING DEEP LAYER MOISTURE AND HIGHER PWAT
VALUES...AS WELL AS AFTERNOON DEWPOINTS SEVERAL DEGREES
WARMER THAN THE DAY BEFORE. THERE IS ENOUGH MODEL AGREEMENT AND
CONFIDENCE TO INCREASE SHOWER AND THUNDERSTORM POTENTIAL FOR
THURSDAY AFTERNOON INTO THE CHANCE CATEGORY INLAND FROM THE
SEABREEZE. SINCE THE SEABREEZE MAY BE THE KEY FORCING
MECHANISM...THERE IS LOWER CONFIDENCE IN THUNDERSTORM DEVELOPMENT
ALONG THE COAST...DEPENDING ON HOW QUICKLY THE SEABREEZE PUSHES
INLAND. HAVE THUS KEPT COASTAL LOCATIONS IN THE SLIGHT CHANCE
CATEGORY FOR THURSDAY AFTERNOON AND EVENING.

WEAKENING UPPER RIDGE WILL KEEP HIGH TEMPERATURES A DEGREE OR TWO
COOLER THAN PREVIOUS DAYS...RANGING FROM 94 TO 96 DEGREES AWAY
FROM THE COASTLINE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WEAK SHORT WAVE TO PUSH THROUGH THE AREA THURSDAY NIGHT...SO EXPECT
AFTN/EVENING CONVECTION TO TAKE A LITTLE LONGER THAN NORMAL TO WIND
DOWN...THUS WILL HOLD ONTO SLIGHT CHANCE OR CHANCE POPS THROUGH AT
LEAST MIDNIGHT. WHILE THERE CERTAINLY COULD BE A LITTLE FOG IN AREAS
THAT RECEIVED RAINFALL FROM THURSDAY...DUE TO CLOUD COVER AND TOO
MUCH MIXING IN THE BOUNDARY LAYER WE DO NOT SEE A NEED TO ADD TO THE
FORECAST AT THIS TIME. MIN TEMPS WILL FALL INTO THE LOWER-MID 70S.

ON FRIDAY...NVA LOOKS TO DEVELOP IN WAKE OF DEPARTING SHORT
WAVE...THUS OUR ATTENTION WILL TURN TO LOW LEVEL/SURFACE FEATURES
FOR ANY TRIGGERING MECHANISMS OF CONVECTION. THE TYPICAL SEA BREEZE
WILL BE ONE SUCH BOUNDARY...BUT ALSO A PERSISTENT TROUGH NEAR OR
JUST NW OF THE CWFA. WITH PWATS CLIMBING TO 2 INCHES OR GREATER
THERE IS CERTAINLY PLENTY OF MOISTURE. INSTABILITY IS MODEST WITH
1000-1500 J/KG OF SBCAPE AND LIFTED INDICES -3 OR -4. PLUS THERE IS
SOME INDICATIONS OF A SPEED MAX UPSTAIRS WITH 50-60 KT AT 250 MB.
HOWEVER...MID LEVEL LAPSE RATES ARE ONLY 5-5.5 DEGREES CELSIUS
DURING THIS TIME. THUS WE WILL GO WITH DIURNALLY DRIVEN
SHOWERS/TSTMS MAINLY IN THE CHANCE RANGE...HIGHEST INLAND AND OVER
SE GA. MAX TEMPS WILL REACH THE LOW-MID 90S AWAY FROM THE
BEACHES...AND THESE TEMPS ALONG WITH DEW POINTS IN THE UPPER
60S-LOWER 70S WILL RESULT IN HEAT INDICES AS HIGH AS 100-103
DEGREES. HOWEVER...THIS IS BELOW ANY HEAT ADVISORY CRITERIA WHICH
BEGINS AT 105 DEGREES.

A SHORT WAVE MAY SKIRT THE AREA ON SATURDAY...AND WITH LITTLE OVERALL
CHANGE TO THE SYNOPTIC FEATURES /ATLC RIDGE TO THE SE AND TROUGH IN
OR NEAR THE AREA/...WE WILL AGAIN EXPERIENCE A CHANCE OF
AFTN/EVENING CONVECTION. SBCAPES AND LIFTED INDICES CHANGE LITTLE
FROM FRIDAY...WHILE MID LEVEL LAPSE RATES REMAIN POOR AT 5-5.5
DEGREES CELSIUS. MAX TEMPS WILL BE SIMILAR TO OR EVEN A COUPLE OF
DEGREES LOWER THAN FRIDAY AS THERE LOOKS TO BE MORE CLOUD COVER AND
LOW LEVEL THICKNESS VALUES ARE A BIT LOWER.

FOR SUNDAY...ANOTHER SHORT WAVE LOOKS TO MOVE INTO THE AREA WITH
LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE ERN STATES. WHILE
MOISTURE AND INSTABILITY CHANGE LITTLE FROM PREVIOUS TWO DAYS...WITH
SLIGHTLY LOWER HEIGHTS ALOFT AND AN INCREASE IN LARGE SCALE WIND
FIELDS WE WILL NEED TO BE ALERT FOR POSSIBLE SEVERE WEATHER.
HOWEVER...CLOUD COVER MAY BE QUITE EXTENSIVE...SO THIS MIGHT BE A
POSSIBLE NEGATIVE FACTOR. MAX TEMPS LOOK A LITTLE LOWER DUE TO
INCREASE CLOUDINESS AND HIGHER COVERAGE OF CONVECTION WHICH WILL BE
IN THE HIGH END CHANCE OR LIKELY RANGE.

FRONTAL BOUNDARY TO MOVE INTO OR NEAR THE AREA DURING EARLY NEXT
WEEK...AND WILL STALL OVER OR NEARBY FOR AT LEAST A COUPLE OF DAYS.
WITH LONE WAVE TROUGH REMAINING IN THE E AT LEAST THROUGH
TUESDAY...PLENTY OF MOISTURE AND AT LEAST MODEST INSTABILITY IN
PLACE...RAIN CHANCES WILL REMAIN ABOVE NORMAL. MAX TEMPS WILL BE
NEAR NORMAL...ALTHOUGH DAYTIME MAY BE HELD DOWN SOMEWHAT BY CLOUD
COVER.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON. WILL
INCLUDE TEMPO GROUPS AT BOTH TAF SITES FOR THUNDERSTORMS. STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS WIND GUSTS...AS JUST
SEEN AT KSAV THIS HOUR. CONVECTION IS EXPECTED TO DISSIPATE AFTER
SUNSET WITH THE LOSS OF DAYTIME HEATING. OUTSIDE OF ANY
THUNDERSTORMS THAT MAY DEVELOP...VFR CONDITIONS ARE EXPECTED TO
PREVAIL AT KCHS AND KSAV FOR THE NEXT 24 HOUR PERIOD. HAVE
EXCLUDED FOG FOR FRIDAY MORNING SINCE NEITHER GUIDANCE NOR CROSS-
OVER TEMPERATURES INDICATE POTENTIAL FOR FOG FORMATION.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND
POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH SUNDAY...OTHERWISE VFR
WEATHER TO PREVAIL.

&&

.MARINE...
LATEST BUOY OBSERVATIONS INDICATE SOUTH WINDS AROUND 15 KT ACROSS
THE COASTAL WATERS. ATLANTIC SURFACE HIGH WILL PERSIST THROUGH THE
SHORT TERM...WHILE A SURFACE TROUGH DEVELOPS INLAND. WINDS WILL
VEER TO THE SOUTHWEST OVERNIGHT...BUT DO NOT EXPECT SPEEDS TO
DIMINISH MUCH BELOW 10 TO 15 KT WITHIN NOCTURNAL SURGING UNTIL
JUST BEFORE DAYBREAK. PATTERN WILL AGAIN BE DOMINATED BY SEABREEZE
DEVELOPMENT ON THURSDAY...WITH SOUTHWEST WINDS BACK TO SOUTH-SOUTHEAST
AND SURGING SLIGHTLY DURING THE AFTERNOON.

THE COASTAL WATERS WILL LIE ON THE NW EDGE OF THE ATLC RIDGE INTO
THE WEEKEND...WITH A LOW PRES TROUGH TO REMAIN INLAND OVER THE SE
DURING THIS TIME. THE END RESULT WILL BE A FAMILIAR PATTERN TO
WHAT WE HAVE BEEN FORECASTING...A MODERATE S-SW FLOW. VEERING
WINDS OVERNIGHT AND BACKING DURING THE AFTN...WITH OCNL
FLUCTUATIONS IN WIND SPEEDS WITH TYPICAL NOCTURNAL SURGES AND
AFTN/EVENING SEA BREEZE CIRCULATIONS. WHILE THERE CERTAINLY COULD
BE ENOUGH OF AN INCREASE TO PUSH WINDS INTO THE 15-20 KT RANGE AT
TIMES...MOST OF THIS TIME WILL SEE WINDS 15 KT OR LESS AND SEAS
3-4 FT OR LOWER.

BY EARLY NEXT WEEK WITH THE APPROACH OF A COOL FRONT INTO THE SE
STATES...A PINCHING OF THE PRES GRADIENT WILL DEVELOP BETWEEN IT AND
ATLC HIGH PRES. THIS MAY ALLOW FOR A LITTLE STRONG SWLY
WINDS...WHICH IN TURN WILL ALLOW FOR SLIGHTLY HIGHER SEAS. THUS WE
WILL NEED TO KEEP WATCH FOR MARGINAL SCA CONDITIONS AT SOME POINT
STARTING SUNDAY. ALSO THERE MAY BE AN ENHANCED RISK OF STRONG
T-STORMS OVER THE MARINE AREA THIS WEEKEND INTO EARLY NEXT WEEK AS A
FRONTAL BOUNDARY MOVES INTO CLOSER PROXIMITY TO THE COASTAL WATERS.

RIP CURRENTS...SHOULD THE HIGHER WINDS/SEAS BECOME REALIZED DURING
EARLY NEXT WEEK...THERE MAY BE AN INCREASED RISK OF RIP CURRENTS DUE
TO THESE CONDITIONS ALONG WITH THE APPROACHING PERIGEE AND NEW MOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 6:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED JUN 25 2008

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
261445-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
602 PM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...THE COMBINATION OF MODERATE TO
STRONG INSTABILITY...ALONG WITH AN INCREASE IN MOISTURE ACROSS THE
AREA...WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. IN ADDITION...THE INTERACTION OF THE SEA
BREEZE...A SURFACE BOUNDARY NEARBY...AND SOME ENERGY IN THE MID
AND UPPER ATMOSPHERE...WILL ALLOW FOR SOME OF THE STORMS TO BECOME
STRONG TO SEVERE. THE MAIN WEATHER HAZARDS THROUGH THIS EVENING
WILL BE GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND
HEAVY RAINS. SHOULD SEVERE STORMS DEVELOP...THERE COULD ALSO BE
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DUE TO THE SLOW
MOVEMENT OF THUNDERSTORMS AND SUFFICIENT MOISTURE...SOME OF THE
STORMS COULD ALSO RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE
WEATHER WILL END BY 9 TO 1000 PM THIS EVENING.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ350-352-354-374-261445-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
602 PM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

33

In the hours before

Special weather statement, Jun 25, 4:39 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT WED JUN 25 2008

SCZ047-252115-
INLAND JASPER-
439 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 515 PM
EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR GILLISONVILLE...
OR ABOUT 8 MILES NORTH OF RIDGELAND...MOVING NORTHEAST AT 3 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...GILLISONVILLE...GRAYS...
PINELAND...RIDGELAND AND ROBERTVILLE WILL BE IMPACTED THROUGH 515 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 4:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT WED JUN 25 2008

SCZ040-042-252145-
ALLENDALE-HAMPTON-
459 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON
COUNTY THROUGH 545 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR LURAY...OR ABOUT
7 MILES SOUTHWEST OF HAMPTON. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND ESTILL...GIFFORD...HAMPTON...LENA AND LURAY WILL
BE IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 5:10 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT WED JUN 25 2008

SCZ042-047-252145-
HAMPTON-INLAND JASPER-
510 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR PINELAND...OR
ABOUT 13 MILES NORTHWEST OF RIDGELAND...MOVING WEST AT 3 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...GILLISONVILLE...GRAYS...
MCPHERSONVILLE...PINELAND...ROBERTVILLE AND TARBORO WILL BE IMPACTED
THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 6:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT WED JUN 25 2008

GAZ099-100-114-115-252245-
BULLOCH-CANDLER-EVANS-TATTNALL-
605 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 645 PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR EXCELSIOR...OR
ABOUT 8 MILES SOUTHEAST OF METTER...MOVING NORTH AT 6 MPH.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 6:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT WED JUN 25 2008

GAZ088-252300-
SCREVEN-
624 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 700 PM
EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR WHITE HILL...OR
ABOUT 7 MILES EAST OF SYLVANIA. THIS STORM WAS NEARLY STATIONARY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...TO LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE...OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
Local storm report, Jun 25, 6:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             3 W POOLER              32.12N 81.30W
06/25/2008  E0.88 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY TO NICKEL SIZE HAIL.

&&

JAQ

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.